A generalized version of the rings CK(X) and C∞(X)– an enquery about when they become Noetheri

Sudip Kumar Acharyya, Kshitish Chandra Chattopadhyay, Pritam Rooj

Abstract

Suppose F is a totally ordered field equipped with its order topology and X a completely F-regular topological space.  Suppose P is an ideal of closed sets in X and X is locally-P.  Let CP(X,F) ={f:X→F|f is continuous on X and its support belongs to P} and CP(X,F) ={f∈CP(X,F)| ∀ε>0 in F, clX{x∈X:|f(x)|> ε} ∈ P}. Then CP(X,F) is a Noetherian ring if and only if CP (X,F) is a Noetherian ring if and only if X is a finite set.  The fact that a locally compact Hausdorff space X is finite if and only if the ring CK(X) is Noetherian if and only if the ring C(X) is Noetherian, follows as a particular case on choosing F=R and P= the ideal of all compact sets in X.  On the other hand if one takes F=R and P= the ideal of closed relatively pseudocompact subsets  of X,  then  it  follows  that  a  locally  pseudocompact  space X is  finite  if  and  only  if  the  ring Cψ(X) of  all  real  valued  continuous functions on X with pseudocompact support is Noetherian if and only if  the ring Cψ(X) ={f∈C(X)| ∀ε >0, clX{x∈X:|f(x)|> ε} is  pseudocompact } is  Noetherian.   Finally  on  choosing F=R and P= the ideal of all closed sets in X, it follows that: X is finite if and only  if  the ring C(X) is  Noetherian  if  and  only  if  the ring C(X) is Noetherian.


Keywords

Noetherian ring; Artinian ring; totally ordered field; zero-dimensional space; pseudocompact support; relatively pseudocompact support.

Subject classification

54C40; 46E25.

Full Text:

PDF

References

S. K. Acharyya and S. K. Ghosh, Functions in C(X) with support lying on a class of subsets of X, Topology Proc. 35 (2010), 127-148.

S. K. Acharyya, K. C. Chattopadhyay and P. P. Ghosh, Constructing the Banaschewski Compactification without the Dedekind completeness axiom, Int. J. Math. Math. Sciences 69 (2004), 3799-3816. (http://dx.doi.org/10.1155/S0161171204305168)

D. S. Dummit and R. M. Foote, Abstract Algebra. 2nd Edition, John Wiley and Sons, Inc., 2005.

L. Gillman and M. Jerison, Rings of Continuous Functions. New York: Van Nostrand Reinhold Co., 1960. (http://dx.doi.org/10.1007/978-1-4615-7819-2)

I. Gelfand and A. Kolmogoroff, On Rings of Continuous Functions on topological spaces, Dokl. Akad. Nauk SSSR 22 (1939), 11-15.

H. E. Hewitt, Rings of real valued Continuous Functions, I, Trans. Amer. Math. Soc. 64 (1948), 54-99. (http://dx.doi.org/10.1090/S0002-9947-1948-0026239-9)

D. G. Johnson and M. Mandelkar, Functions with pseudocompact support, General Topology and its App. 3 (1973), 331-338. (http://dx.doi.org/10.1016/0016-660X(73)90020-2)

C. W. Kohls, Ideals in rings of Continuous Functions, Fund. Math. 45 (1957), 28-50.

C. W. Kohls, Prime ideals in rings of Continuous Functions, Illinois. J. Math. 2 (1958), 505-536.

M. Mandelkar, Support of Continuous Functions, Trans. Amer. Math. Soc. 156 (1971), 73-83. (http://dx.doi.org/10.1090/S0002-9947-1971-0275367-4)

M. H. Stone, Applications of the theory of Boolean rings to General Topology, Trans. Amer. Math. Soc. 41 (1937), 375-481.(http://dx.doi.org/10.1090/S0002-9947-1937-1501905-7)

Abstract Views

3116
Metrics Loading ...

Metrics powered by PLOS ALM


 

Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. A note on ideals of C∞(X)
Swapan Kumar Ghosh
Topology and its Applications  vol: 189  first page: 25  year: 2015  
doi: 10.1016/j.topol.2015.04.001



Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt